Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Albuquerque, NM

May 15, 2007Cibola County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 15, 2007, 2:08 PM MST for Cibola County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2007, 2:08 PM MST (21:08 UTC)
Expired
May 15, 2007, 3:15 PM MST
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 110 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:54 PM MST, 14 minutes earlier.

Area forecast discussion, May 15, 1:54 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT TUE MAY 15 2007

.DISCUSSION...
20Z SFC ANALYSIS SHOWS A STATIONARY BOUNDARY DRAPED FROM NORTH TO
SOUTH ALONG THE AZ/NM BORDER SE ACROSS S NM INTO FAR WEST TX. EAST
WINDS DOMINANT EAST OF THE FRONT WITH DEWPOINTS IN THE 40S AND 50S.
LATEST WATER VAPOR LOOP SHOWS AN UPPER LEVEL WAVE PUSHING NE ACROSS
NM WITH ANOTHER WAVE PUSHING ONSHORE SOCA. VISIBLE SATELLITE IMAGERY
SHOWS TSTMS HAVE DEVELOPED OVER MUCH OF THE NORTHERN MTNS AND GILA
REGION. STEERING FLOW WITH THESE STORMS HAS GENERALLY BEEN TO THE
EAST.

12Z MODEL GUIDANCE IS IN DISAGREEMENT WITH THE EVOLUTION OF A POSSIBLE
MESOSCALE CONVECTIVE SYSTEM DEVELOPING OVER THE GILA REGION AND LOWER
RIO GRANDE VALLEY THIS EVENING. GIVEN CURRENT RADAR TRENDS CONFIDENCE
IS INCREASING WITH THE 12Z GFS SOLUTION. 12Z NAM/NGM SOLUTIONS DISSIPATE
CONVECTION AFTER SUNSET OVER MOST AREAS WHILE THE 12Z GFS...WITH SUPPORT
FROM THE 00Z NOGAPS/GEM...SUSTAIN AN AREA OF MODEST VERTICAL MOTION
AND LOW LEVEL MOISTURE CONVERGENCE ACROSS THE LOWER RIO GRANDE VALLEY...
SACRAMENTO MTNS...AND THE SOUTHEAST LOWLANDS THROUGH WEDNESDAY MORNING.
MODEL PRECIPITABLE WATER VALUES BETWEEN 0.75 INCHES AND 1.25 INCHES
ACROSS THE SOUTHERN TIER OF NM INDICATE ANY STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL... ESPECIALLY THOSE THAT ANCHOR ALONG THE E
SLOPES OF THE HIGHER TERRAIN TONIGHT. ANOTHER ROUND OF SHOWERS AND
STORMS IS EXPECTED WEDNESDAY ACROSS THE WESTERN AND CENTRAL AREAS WITH
AFTERNOON HEATING IN THE PRESENCE OF PLENTIFUL LOW LEVEL MOISTURE AND
THE STATIONARY SURFACE BOUNDARY. SHOWERS AND STORMS WILL REDEVELOP
AGAIN THURSDAY WITH MORE WIDESPREAD HEAVY RAINFALL POSSIBLE OVER THE
E PLAINS AS THE UPPER WAVE CURRENTLY OVER SOCA EJECTS EAST ACROSS
THE AREA. ACTIVE WEATHER CONTINUES THROUGH THE WEEKEND AS TERRAIN
CIRCULATIONS RECYCLE LOW LEVEL MOISTURE UNDER DAYTIME HEATING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  80  53  77 /  20  30  40  30
GALLUP..........................  46  77  45  73 /  20  30  50  40
GRANTS..........................  49  73  46  70 /  40  40  50  50
GLENWOOD........................  52  83  51  80 /  30  20  50  40
CHAMA...........................  38  67  38  64 /  60  50  50  50
LOS ALAMOS......................  42  68  43  65 /  60  50  40  50
RED RIVER.......................  34  58  35  56 /  60  60  40  50
TAOS............................  43  70  42  66 /  50  40  40  40
SANTA FE........................  45  67  46  65 /  50  50  40  50
SANTA FE AIRPORT................  47  69  47  66 /  50  50  40  50
ESPANOLA........................  49  73  49  70 /  50  40  40  40
ALBUQUERQUE HEIGHTS.............  55  72  53  70 /  50  40  50  50
ALBUQUERQUE VALLEY..............  53  74  52  72 /  50  40  50  50
ALBUQUERQUE FOOTHILLS...........  51  71  51  69 /  50  50  50  50
ALBUQUERQUE WEST MESA...........  54  74  53  72 /  50  50  50  50
SOCORRO.........................  55  78  53  73 /  60  40  40  50
SANDIA PARK/CEDAR CREST.........  45  68  43  64 /  60  60  50  50
MORIARTY/ESTANCIA...............  47  70  46  65 /  50  50  40  60
CARRIZOZO.......................  52  70  49  68 /  60  50  50  50
RUIDOSO.........................  49  60  43  59 /  70  60  60  60
RATON...........................  45  68  43  64 /  40  20  30  40
LAS VEGAS.......................  42  64  41  59 /  50  40  40  60
ROY.............................  46  64  45  62 /  30  20  30  40
CLAYTON.........................  46  69  47  65 /  20  20  30  30
SANTA ROSA......................  51  70  49  66 /  40  30  30  60
TUCUMCARI.......................  50  69  49  67 /  30  30  30  60
FORT SUMNER.....................  53  69  51  65 /  40  40  30  60
CLOVIS..........................  52  66  46  64 /  30  40  30  50
PORTALES........................  51  67  48  64 /  30  40  30  50
ROSWELL.........................  58  68  54  67 /  60  50  40  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, May 15, 4:31 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT TUE MAY 15 2007

NMZ001>021-026-161200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
531 AM MDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE TONIGHT FOR LOCATIONS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY SOUTH OF INTERSTATE 40.
LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. IN ADDITION...A FEW
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL IS POSSIBLE WEDNESDAY MORNING FOR LOCATIONS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY SOUTH OF INTERSTATE
40. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. IN ADDITION...A
FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY
MORNING FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
AND SOUTH OF INTERSTATE 40.

16

In the hours before

Special weather statement, May 15, 1:19 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
219 PM MDT TUE MAY 15 2007

NMZ008-152045-
WEST CENTRAL MOUNTAINS-
219 PM MDT TUE MAY 15 2007

...STRONG THUNDERSTORM MOVING OVER NORTHEAST CATRON AND NORTHWEST
   SOCORRO COUNTIES...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHEAST OF DATIL. THE
STRONG THUNDERSTORM WAS DRIFTING EAST AROUND 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN
SOCORRO COUNTY AND RURAL NORTHEASTERN CATRON COUNTY...INCLUDING DOG
SPRINGS CANYON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, May 15, 2:01 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT TUE MAY 15 2007

NMZ008-152130-
WEST CENTRAL MOUNTAINS-
301 PM MDT TUE MAY 15 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL CIBOLA COUNTY...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTH OF GRANTS.
MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMITA LAKE...CUBERO...
MCCARTYS...NORTH ACOMITA VILLAGE...SAN FIDEL AND SAN RAFAEL.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:20 PM MSTSevere Thunderstorm WarningABQQuay40 min
May 15, 2:44 PM MSTSevere Thunderstorm WarningABQMcKinley61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.